MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP683H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Specific number of procedures in which the issue occurred? unknown.Event date? procedure name? event description indicating when did the issue occur? quantity involved? how was the case completed? unknown.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle had been detaching from the suture thread.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mc8dpqs0 number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/22/2019.H3 device evaluation summary: six unopened samples of product code vcp683,lot mc8dpqs0 were returned for analysis.The complaint sample was not received.During the visual inspection of six samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
VICRYL PLUS SUTURE 18"(45CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8511176
Report Number2210968-2019-80344
Device Sequence Number1761782
Product Code GAM
UDI-Device Identifier10705031054769
UDI-Public10705031054769
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2021
Device Catalogue NumberVCP683H
Device Lot NumberMC8DPQS0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/15/2019
06/28/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/03/2019
07/22/2019
Patient Sequence Number1